Overlap coefficients based on Kullback-Leibler divergence: Exponential populations case

 
 
 
  • Abstract
  • Keywords
  • References
  • PDF
  • Abstract


    This article is devoted to the study of overlap measures of densities of two exponential populations. Various Overlapping Coefficients, namely: Matusita’s measure ρ, Morisita’s measure λ and Weitzman’s measure ∆. A new overlap measure Λ based on Kullback-Leibler measure is proposed. The invariance property and a method of statistical inference of these coefficients also are presented. Taylor series approximation are used to construct confidence intervals for the overlap measures. The bias and mean square error properties of the estimators are studied through a simulation study.

  • Keywords


    Kullback-Leibler divergence; Matusita's measure; Morisita's measure; Weitzman's measure; overlap coefficients; Taylor expansion.

  • References


      [1] Al-Saidy, O., Samawi, H. M., and Al-Saleh, M. F. (2005). Inference on overlap coefficients under the Weibul distribution: Equal Shape Parameter. ESAM: PS, 9, 206--219.

      [2] Al-Saleh, M. F. O., and Samawi, H. (2007). Interference on Overlapping Coefficients in Two Exponential Populations. Journal of Modern Applied Statistical Methods.Vol. 6, No. 2, 503--516

      [3] Beran, R. (1977). Minimum Hellinger distance estimates for parametric models, Ann. Statist. 5, 455--463.

      [4] Bradley, E. L., and Piantadosi, S. (1982). The overlapping coefficient as a measure of agreement between distributions. Technical Report, Department of Biostatistics and Biomathematics, University of Alabama at Birmingham, Birmingham, AL.

      [5] Clemons. T. E. (1996). The overlapping coefficient for two normal probability functions with unequal variances. Unpublished Thesis, Department of Biostatistics, University of Alabama at Birmingham, Birmingham, AL.

      [6] Clemons, T. E., and Bradley Jr. (2000). A nonparametric measure of the overlapping coefficient. Comp. Statist. And Data Analysis, 34, 51--61.

      [7] Dixon, P.M., The Bootstrap and the Jackknife: describing the precision of ecological Indices, in Design and Analysis of Ecological Experiments, S.M. Scheiner and J. Gurevitch Eds. Chapman and Hall, New York (1993) 209--318.

      [8] Inman, H. F. , and Bradley, E. L. (1989). The Overlapping coefficient as a measure of agreement between probability distributions and point estimation of the overlap of two normal densities. Comm. Statist. Theory and Methods, 18, 3851-3874.

      [9] Kullback, S. and Leibler, R. A. (1951). On information and sufficiency. Annals of Mathematical Statistics 22, 79–86. 1, 11

      [10]Lu, R., Smith, E. P., and Good, I. J. (1989). Multivariate measures of similarity and niche overlap, Theoretical Population Biology, 35, 1-21.

      [11]Matusita, K. (1955). Decision rules based on distance, for problems of fit, two samples and applications, Annals of Inst. of Math. Statist, 19, 181-192.

      [12]Mishra, S. N., Shah, A. K., and Lefante, J. J. (1986). Overlapping coeffecient: the generalized t approach. Commun. Statist.-Theory and Methods, 15, 123-128.

      [13]Morisita, M. (1959). Measuring interspecific association and similarity between communities. Memoirs of the faculty of Kyushu University. Series E, Biology, 3, 65-8.

      [14]Mulekar, M. S., and Mishra, S. N. (1994). Overlap Coefficient of two normal densities: equal means case. J. Japan Statist. Soc., 24, 169-180.

      [15]Mulekar, M. S., and Mishra, S. N. (2000). Confidence interval estimation of overlap: equal means case. Comp. Statist .and Data Analysis, 34, 121-137.

      [16]Ning, W., Gao, Y. and Dudewicz, E. (2008). Fitting Mixture Distributions Using Generalized Lambda Distributions and Comparison with Normal Mixtures. AMERICAN JOURNAL OF MATHEMATICAL AND MANAGEMENT SCIENCES, 28, 81--99.

      [17]Rao, C. R. (1963). Criteria of estimation in large samples, Sankhya, Series A, 25, 189-206

      [18]Reiser, B. and Faraggi, D. (1999). Confidence intervals for the overlapping coefficient: the normal equal variance case. The statistician, 48, Part 3, 413-418.

      [19]Al-Saidy, O., Samawi, H. M. (2008). Inferrence on Overlapping Coefficients in Two Exponential Populations Using Ranked Set Sampling. Communications Of Korean Statistical Society, Vol. 15, No 2, 2008, 147--159.

      [20]Smith, E. P. (1982). Niche breadth, resource availability, and inference. Ecology, 63, 1675-1681

      [21]Weitzman, M. S. (1970). Measures of overlap of income distributions of white and Negro families in the United States. Technical paper No. 22, Departement of Commerce, Bureau of Census, Washington, D. C.


 

View

Download

Article ID: 8493
 
DOI: 10.14419/ijamr.v6i4.8493




Copyright © 2012-2015 Science Publishing Corporation Inc. All rights reserved.